Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 2:07 PM CDT for Dent County, Texas County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 2:07 PM CDT (19:07 UTC)
- Expired
- May 19, 2018, 3:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:50 PM CDT | TSTM WND DMG | Salem, MO | POWER POLE WAS SNAPPED AND LINES DOWN ON THE WEST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
377
WUUS53 KSGF 191907
SVRSGF
MOC065-215-192000-
/O.NEW.KSGF.SV.W.0080.180519T1907Z-180519T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
207 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Dent County in south central Missouri...
Northeastern Texas County in south central Missouri...
* Until 300 PM CDT
* At 206 PM CDT, a severe thunderstorm was located 7 miles northeast
of Licking, or 12 miles southwest of Salem, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montauk State Park... Salem...
Licking... Bunker...
Lenox... Turtle...
Boss... Jadwin...
Howes Mill... Darien...
Stone Hill... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9121
3741 9122 3748 9188 3760 9184 3760 9181
3768 9181 3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 1906Z 273DEG 34KT 3756 9174
HAIL...1.00IN
WIND...60MPH
$$
Schaumann3 follow-up statements
525
WWUS53 KSGF 191921
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
221 PM CDT SAT MAY 19 2018
MOC215-191930-
/O.CAN.KSGF.SV.W.0080.000000T0000Z-180519T2000Z/
Texas MO-
221 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TEXAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central Missouri.
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9121
3741 9122 3746 9172 3757 9174 3769 9171
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 1920Z 273DEG 34KT 3755 9156
$$
MOC065-192000-
/O.CON.KSGF.SV.W.0080.000000T0000Z-180519T2000Z/
Dent MO-
221 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR DENT COUNTY...
At 220 PM CDT, a severe thunderstorm was located near Salem, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montauk State Park... Salem...
Bunker... Turtle...
Boss... Jadwin...
Howes Mill... Darien...
Stone Hill... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9121
3741 9122 3746 9172 3757 9174 3769 9171
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 1920Z 273DEG 34KT 3755 9156
HAIL...1.00IN
WIND...60MPH
$$
Schaumann979
WWUS53 KSGF 191943
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
243 PM CDT SAT MAY 19 2018
MOC065-192000-
/O.CON.KSGF.SV.W.0080.000000T0000Z-180519T2000Z/
Dent MO-
243 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN DENT COUNTY...
At 243 PM CDT, a severe thunderstorm was located near Bunker, or 15
miles southeast of Salem, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bunker... Turtle...
Boss... Stone Hill...
Howes Mill... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9121
3741 9122 3743 9145 3757 9147 3770 9144
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 1943Z 273DEG 34KT 3754 9129
HAIL...1.00IN
WIND...60MPH
$$
Schaumann437
WWUS53 KSGF 192003
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
303 PM CDT SAT MAY 19 2018
MOC065-192013-
/O.EXP.KSGF.SV.W.0080.000000T0000Z-180519T2000Z/
Dent MO-
303 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DENT COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9121
3741 9122 3743 9145 3757 9147 3770 9144
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 2003Z 273DEG 34KT 3753 9107
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:58 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 19, 12:58 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1258 PM CDT Sat May 19 2018 .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Sat May 19 2018 A large area of rain and thunderstorms was ongoing in Kansas early this morning. This was occuring on the nose of a 45kt llj and aided by a reservoir of 3000MU capes in Oklahoma. Until the llj veers later this morning, most of this activity will likely skirt the far northwest corner of the CWA. Other very isolated showers were beginning to develop across the area and this will likely continue this morning. Much like the last few nights, fog has developed over the eastern ozarks with some localized dense fog across the Rolla area, this will persist through sunrise before dissipating. A somewhat messy synoptic situation was unfolding across the Central Plains with a stationary boundary from Central Arkansas stretching west into North Central Oklahoma and Northwest Texas where it meets up with a low pressure and dryline across West Texas. Given all the precip in Kansas, the true cold front is likely across the northwest part of the state extending into Nebraska with several outflow boundaries in Kansas. Several shortwaves were moving through the developing southwest flow and will create a messy situation today/tonight given the boundaries and an increasingly unstable airmass. For today, expect the stationary boundary to return north through the area as a warm front this morning into early afternoon. The airmass will become very unstable along and south of the front by mid day with temps reaching the low to mid 80s and dewpoints rising into the upper 60s. ML capes will reach 3000j/kg with about 30kts of effective bulk shear. The RAP and NAM both show CIN decreasing to near zero along the warm front from 18-21Z across the northeast 1/2 to 1/3 of the area. A weak wave will also be moving into the area during this time. IF a thunderstorm develops along that boundary (or any other boundaries from KS morning convection), then it would have a high chance of becoming severe given the instability and shear. Low and mid level lapse rates will be quite steep therefore large hail and damaging winds would be the main threats. Again this is conditional on if storms develop. A few of the 00Z CAMS and the latest 06Z NAMnest do show isolated storms developing across the area today. This will definently need to be monitored as we head through the morning hours. Outside of thunderstorms, it will be very warm today with temps reaching 90 in a few locations. See climate section for records. Other showers and storms will likely develop by afternoon and evening along the synoptic boundaries from Kansas into Oklahoma. Models struggle to decide on the evolution of this activity with CAMS showing a wide range of possibilities. It does looks like the bulk of the storms could affect our northwestern CWA anywhere from this evening into the overnight hours. Instability and wind shear would be favorable for severe storms. Storm evolution and resultant pop forecasts for today/tonight will likely need further adjustment once convective evolution/placement becomes more clear. .LONG TERM...(Sunday through Friday) Issued at 251 AM CDT Sat May 19 2018 Depending on how worked over the atmosphere is from Saturday night storms, additional showers and storms could occur on Sunday since a front will stall across the area. If enough instability develops then a severe threat could exist. Currently the best chances of this is in the northeast CWA closer to better upper level support. Next week looks warm and unsettled with daily rain/storm chances given the mid level setup. Monday has the least rain chances with increasing chances Tuesday through the end of the week. Mainly looks like a afternoon and evening type of setup that we would experience during the summer, not May... High temps will likely reach the mid to upper 80s next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1246 PM CDT Sat May 19 2018 Convection ongoing ahead of a warm front currently situated along the MO-AR border into northeast OK. Isolated to widely scattered convection will occur across the area just ahead of the front this afternoon. Convection will once again be possible during the overnight hours...but will be widely scattered in nature once again. Conditions will be VFR outside of convective areas to MFVR for ceilings and visibilities within the stronger storms. && .CLIMATE... Issued at 251 AM CDT Sat May 19 2018 Record Highs for Today May 19 2018 JLN 91/1987 and 2006 SGF 91/1987 and 1968 VIH 92/1996 UNO 91/1987 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Gaede CLIMATE...Burchfield
Hazardous weather outlook, May 19, 2:05 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 205 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 205 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Isolated showers and thunderstorms will be possible at various times throughout today. Scattered storms will continue to push east across Missouri through this afternoon. Some of these storms will produce hail to the size of quarters or larger and locally damaging wind. Additional showers and thunderstorms may redevelop by late evening across Kansas and Oklahoma and move northeast, generally affecting southeast Kansas and western Missouri. Some storms could be severe with large hail and damaging winds the main threats. An isolated tornado can not be ruled out, especially across southeast Kansas. Thunderstorms also would produce cloud to ground lightning and heavy rainfall. The timeframe for these thunderstorms would be from late evening into the Overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe across central Missouri if enough instability develops. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed over the next three hours for the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 19, 1:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 4 WSW SEYMOUR 37.12N 92.82W
05/19/2018 E0.88 INCH WEBSTER MO PUBLIC
&&
FEHLocal storm report, May 19, 1:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL SEYMOUR 37.15N 92.77W
05/19/2018 E0.75 INCH WEBSTER MO PUBLIC
&&
FEHLocal storm report, May 19, 1:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL SQUIRES 36.85N 92.63W
05/19/2018 E1.00 INCH DOUGLAS MO PUBLIC
&&
FEHLocal storm report, May 19, 1:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SQUIRES 36.85N 92.63W
05/19/2018 E1.75 INCH DOUGLAS MO AMATEUR RADIO
&&
FEHLocal storm report, May 19, 1:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SQUIRES 36.85N 92.62W
05/19/2018 E1.00 INCH DOUGLAS MO FIRE DEPT/RESCUE
&&
FEHLocal storm report, May 19, 2:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 ENE SQUIRES 36.88N 92.53W
05/19/2018 E1.00 INCH DOUGLAS MO AMATEUR RADIO
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:42 AM CDT | Dense Fog Advisory | SGF | Maries, Miller, Morgan, Phelps | 5 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | SGF | Vernon | 30 min |
| May 19, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 49 min |
| May 19, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 44 min |
| May 19, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 42 min |
| May 19, 8:34 AM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| May 19, 9:01 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 59 min |
| May 19, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 19, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
| May 19, 10:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 60 min |
| May 19, 11:12 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 63 min |
| May 19, 11:33 AM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Hickory, Morgan, Polk | 42 min |
| May 19, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| May 19, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 65 min |
| May 19, 12:33 PM CDT | Special Weather Statement | SGF | Dallas, Greene, Laclede, Pulaski, Webster | 42 min |
| May 19, 12:34 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| May 19, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 63 min |
| May 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 63 min |
| May 19, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 36 min |
| May 19, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 58 min |
| May 19, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 57 min |
| May 19, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 61 min |
| May 19, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 66 min |
| May 19, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 19, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 32 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 19, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 42 min |
| May 19, 5:14 PM CDT | Tornado Warning | SGF | Barton, Vernon | 31 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Vernon | 40 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 35 min |
| May 19, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| May 19, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 37 min |
| May 19, 6:00 PM CDT | Special Weather Statement | SGF | Dade, Dallas, Greene, Hickory, Polk | 45 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 33 min |
| May 19, 6:51 PM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Laclede, Miller, Morgan and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.